Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 22, 2007, 6:56 PM MDT for Converse County, Wyoming. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 6:56 PM MDT (00:56 UTC)
- Expired
- Aug 22, 2007, 8:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 7:10 PM MDT | TSTM WND GST 60 | 12 Nw Douglas, WY | DIME SIZED HAIL ALSO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 230056 SVRCYS WYC009-230200- /O.NEW.KCYS.SV.W.0119.070823T0056Z-070823T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING... * UNTIL 800 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF RED ROCK SPRING...OR ABOUT 19 MILES NORTHWEST OF DOUGLAS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED ROCK SPRING BY 740 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4296 10578 4283 10573 4288 10531 4308 10539 $$ RUBIN
5 follow-up statements
000 WWUS55 KCYS 230108 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 708 PM MDT WED AUG 22 2007 WYC009-230200- /O.CON.KCYS.SV.W.0119.000000T0000Z-070823T0200Z/ CONVERSE WY- 708 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL CONVERSE COUNTY... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF RED ROCK SPRING...OR ABOUT 11 MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLAS BY 715 PM MDT... MANNING RANCH BY 750 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4296 10563 4274 10559 4276 10491 4309 10492 $$ RUBIN
000 WWUS55 KCYS 230121 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT WED AUG 22 2007 WYC009-230200- /O.CON.KCYS.SV.W.0119.000000T0000Z-070823T0200Z/ CONVERSE WY- 721 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL CONVERSE COUNTY... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF DOUGLAS...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MANNING RANCH AND LOST SPRINGS BY 745 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4298 10542 4271 10544 4276 10491 4309 10492 $$ RUBIN
000 WWUS55 KCYS 230125 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 725 PM MDT WED AUG 22 2007 WYC009-230200- /O.CON.KCYS.SV.W.0119.000000T0000Z-070823T0200Z/ CONVERSE WY- 725 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL CONVERSE COUNTY... AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF I-25 MM 135...OR ABOUT 8 MILES NORTHEAST OF DOUGLAS...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOST SPRINGS BY 750 PM MDT... AT 715 PM MDT...A WIND GUST TO 70 MPH WAS REPORTED AT THE DOUGLAS AIRPORT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4292 10534 4273 10537 4276 10491 4299 10492 $$ RUBIN
000 WWUS55 KCYS 230147 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 747 PM MDT WED AUG 22 2007 WYC009-230200- /O.CON.KCYS.SV.W.0119.000000T0000Z-070823T0200Z/ CONVERSE WY- 747 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL CONVERSE COUNTY... AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF LOST SPRINGS...OR ABOUT 17 MILES EAST OF DOUGLAS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOST SPRINGS BY 755 PM MDT... THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 65 MPH. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4294 10522 4272 10521 4276 10491 4299 10492 $$ RUBIN
000 WWUS55 KCYS 230159 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 759 PM MDT WED AUG 22 2007 WYC009-230209- /O.EXP.KCYS.SV.W.0119.000000T0000Z-070823T0200Z/ CONVERSE WY- 759 PM MDT WED AUG 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE COUNTY EXPIRES AT 800 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4294 10522 4272 10521 4276 10491 4299 10492 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 22, 3:21 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT WED AUG 22 2007 .SHORT TERM...THROUGH FRI. WEST SOUTHWESTERLY FLOW ALOFT TONIGHT WILL BECOME MORE CYCLONIC AND VEER THU AND THU NIGHT IN RESPONSE TO AN UPPER TROUGH MOVING OVER THE REGION. FLOW ALOFT FRI WILL BE FROM THE NORTHWEST. AT THE SURFACE...THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FROM THE LARAMIE RANGE EASTWARD. SUFFICIENT INSTABILITY...MOISTURE AND SHEAR EXIST TO WARRANT A CHANCE OF MARGINALLY SEVERE THUNDERSTORMS. IN FACT...EXPECT A CHANCE OF THUNDERSTORMS TO CONTINUE OVERNIGHT TONIGHT. THU SURFACE HIGH PRESSURE WILL MOVE SOUTHWARD OVER THE FORECAST AREA. THU WILL BE COOLER WITH A CONTINUED CHANCE OF RAIN AS MOIST LOW LEVEL UPSLOPE FLOW KEEPS PLENTY OF CLOUDS IN THE AREA. FRI WILL REMAIN ON THE COOL SIDE ALTHOUGH AFTERNOON TEMPERATURES SHOULD BEGIN TO REBOUND A BIT AS HEIGHTS AND THICKNESS VALUES BEGIN TO INCREASE. CHANCE OF RAIN WILL PERSIST FRI ALTHOUGH THE AIRMASS SHOULD BEGIN TO DRY SOMEWHAT FROM WEST TO EAST FRI AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. AS THE SHORT WAVE MOVES EAST OF THE CWA...DRY ZONAL FLOW WILL SETUP FOR THE WEEKEND AND DOWNSLOPE EFFECTS WITH LITTLE LOW LEVEL MOISTURE...EXPECT A REBOUND IN COOL TEMPERATURES FROM THURSDAY AND FRIDAY WITH A RETURN TO ABOVE NORMAL READINGS FOR THE WEEKEND. THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY THROUGH TUESDAY AS A COLD FRONT SLIPS SOUTH ACROSS THE CWA ON MONDAY...SETTING UP UPSLOPE FLOW WITH INCREASING LOW LEVEL MOISTURE. A SHORT WAVE WILL MOVE EAST FROM THE PACIFIC NORTHWEST AND ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WHICH WILL HELP KEEP ANY PRECIPITATION GOING FOR TUESDAY. RIDGE BUILDS OVER REGION ON WEDNESDAY WITH A RETURN TO DRY CONDITIONS...BARRING AFTERNOON CONVECTION OVER THE HIGHER TERRAIN. && .AVIATION...EXPECT SOME SHOWERS AND STORMS THIS AFTERNOON THROUGH TONIGHT AS MOIST SURFACE UPSLOPE COMBINES WITH UPPER SHORTWAVE ENERGY TO TRIGGER SOME CONVECTION. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGEST STORMS. SOME MVFR CEILINGS ARE EXPECTED TO DEVELOP TONIGHT...WITH SOME IFR OR LOWER CEILINGS EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....EISE
Hazardous weather outlook, Aug 22, 10:55 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT WED AUG 22 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AS WELL AS WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 22, 4:24 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 424 PM MDT WED AUG 22 2007 WYZ059-064-222330- CONVERSE-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT 424 PM MDT WED AUG 22 2007 AT 420 PM MDT...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 30 MILES SOUTHWEST OF DOUGLAS OR JUST NORTHWEST OF WINDY PEAK. UP TO AN INCH OF RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH WERE LIKELY OCCURRING WITH THIS STORM AS IT MOVED NORTHEAST AT 25 MPH. JLH
Local storm report, Aug 22, 4:56 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL HORSE CREEK 41.41N 105.18W
08/22/2007 E0.25 INCH LARAMIE WY PUBLIC
VERY HEAVY RAIN.
0443 PM HAIL DOUGLAS 42.76N 105.39W
08/22/2007 E1.75 INCH CONVERSE WY PUBLIC
NUMEROUS REPORTS FROM THE PUBLIC OF HAIL SIZED FROM
SILVER DOLLAR TO GOLF BALL.
0453 PM HAIL 20 N CHEYENNE 41.43N 104.79W
08/22/2007 E1.75 INCH LARAMIE WY TRAINED SPOTTER
SIZE RANGE FROM NICKEL TO GOLF BALL. ALONG I-25 NORTH OF
CHEYENNE.
&&
BCHAPMANLocal storm report, Aug 22, 5:17 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL DOUGLAS 42.76N 105.39W
08/22/2007 E2.00 INCH CONVERSE WY PUBLIC
&&
BCHAPMANSpecial weather statement, Aug 22, 6:26 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT WED AUG 22 2007 WYZ061>063-230200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL 626 PM MDT WED AUG 22 2007 ...WEAK THUNDERSTORMS PRODUCING STRONG WIND GUSTS OVER PARTS OF CARBON COUNTY... WEAKENING THUNDERSTORMS MOVING NORTHEAST ACROSS PARTS OF CARBON COUNTY HAVE BEEN PRODUCING WIND GUSTS BETWEEN 50 AND 60 MPH EARLY THIS EVENING. A PEAK WIND GUST OF 63 MPH WAS CLOCKED AT THE RAWLINS AIRPORT AT 603 PM MDT. THESE THUNDERSTORMS WILL CONTINUE TO PRODUCE WIND GUSTS OVER 50 MPH UNTIL ABOUT 730 PM THIS EVENING. JLH
Special weather statement, Aug 22, 6:26 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT WED AUG 22 2007 WYZ061>063-230200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL 626 PM MDT WED AUG 22 2007 ...WEAK THUNDERSTORMS PRODUCING STRONG WIND GUSTS OVER PARTS OF CARBON COUNTY... WEAKENING THUNDERSTORMS MOVING NORTHEAST ACROSS PARTS OF CARBON COUNTY HAVE BEEN PRODUCING WIND GUSTS BETWEEN 50 AND 60 MPH EARLY THIS EVENING. A PEAK WIND GUST OF 66 MPH WAS CLOCKED AT THE RAWLINS AIRPORT AT 608 PM MDT. THESE THUNDERSTORMS WILL CONTINUE TO PRODUCE WIND GUSTS OVER 50 MPH UNTIL ABOUT 730 PM THIS EVENING. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:58 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 33 min |
| Aug 22, 8:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 56 min |
| Aug 22, 9:42 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 63 min |
| Aug 22, 9:57 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 63 min |
| Aug 22, 10:04 PM MDT | Flash Flood Warning | CYS | Laramie | 116 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.